MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION R SERIES DEFIBRILLATOR; DEFIBRILLATOR/PACEMAKER

ZOLL MEDICAL CORPORATION R SERIES DEFIBRILLATOR; DEFIBRILLATOR/PACEMAKER
Model Number R SERIES
Medical Device Problem Codes Failure to Deliver Shock/Stimulation (1133); Unable to Obtain Readings (1516)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Zoll medical corporation has received the product and will be providing a supplemental report when our investigation is completed.
 
Event or Problem Description
Complainant alleged that while attempting to treat a patient (age and gender unknown) the device failed to discharge and was unable to obtain ecg signal via pads.Complainant indicated that the clinician obtained another device to continue treating the patient.Complainant did not indicate that there was any adverse effect to the patient due to the reported malfunction.
 
Additional Manufacturer Narrative
The reported malfunction of "unable to discharge" was not replicated or confirmed.Review of the device logs showed several 30j selftests that had been successfully performed along with being able to disarm after charging with no issues.This report was unsubstantiated.The reported malfunction of "no ecg signal" was not replicated or confirmed.Review of the device activity log did show occurrences of ecg lead off, attach pads, check pads and poor patient contact.However, these do not necessarily indicate a device malfunction.These types of messages are advisory messages that require the users attention to inspect the ecg electrodes, lead wires and other related cables for proper connections.The electrode pads were disposed of on site ,therefore could not be evaluated as part of this investigation.The device evaluation passed successfully and met all zoll requirements.Analysis of reports of this type has not identified an increase in trend.

Brand Name
R SERIES DEFIBRILLATOR
Common Device Name
DEFIBRILLATOR/PACEMAKER
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
MDR Report Key7732621
Report Number1220908-2018-02155
Device Sequence Number16485148
Product Code MKJ
UDI-Device Identifier00847946017194
UDI-Public00847946017194
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K060559/P160
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberR SERIES
Device Catalogue NumberR SERIES
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/10/2018
Supplement Date Received by Manufacturer07/10/2018
Initial Report FDA Received Date07/30/2018
Supplement Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1